Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Aug 14, 2012, 3:22 PM CDT for 9 counties in Texas. It took effect at Aug 15, 2012, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2012, 3:22 PM CDT (20:22 UTC)
- In effect from
- Aug 15, 2012, 1:00 PM CDT
- Expired
- Aug 15, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS84 KCRP 142022 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 322 PM CDT TUE AUG 14 2012 ...ELEVATED FIRE DANGER THIS AFTERNOON... ...CRITICAL FIRE DANGER WEDNESDAY AFTERNOON... .HOT AND DRY CONDITIONS WILL PERSIST ACROSS SOUTH TEXAS THROUGH TOMORROW. ELEVATED FIRE WEATHER CONDITIONS ONGOING THIS AFTERNOON AND WILL BECOME CRITICAL WEDNESDAY AFTERNOON AS WINDS INCREASE EVEN MORE. TEXAS FOREST SERVICE FUEL DRYNESS MAPS INDICATE DRY FUEL CONDITIONS ALONG AND WEST OF I-37...WHICH WILL COINCIDE WITH THE LOWEST RH VALUES AND STRONGEST WINDS WEDNESDAY AFTERNOON. TXZ229>231-239>244-151000- /O.NEW.KCRP.FW.W.0005.120815T1800Z-120816T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- 322 PM CDT TUE AUG 14 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR GUSTY WINDS SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY ALONG AND WEST OF INTERSTATE 37... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...WEBB... DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO. * TIMING...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AROUND MIDDAY WEDNESDAY AND PERSISTING UNTIL EARLY EVENING WEDNESDAY. * WIND...SOUTH TO SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...RELATIVE HUMIDITY 30 TO 40 PERCENT ACROSS THE INLAND COASTAL BEND...AND 20 TO 30 PERCENT ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
890 WWUS84 KCRP 150923 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 423 AM CDT WED AUG 15 2012 TXZ229>231-239>244-152100- /O.CON.KCRP.FW.W.0005.120815T1800Z-120816T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- 423 AM CDT WED AUG 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY ALONG AND WEST OF INTERSTATE 37... * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...WEBB... DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND MIDDAY AND PERSIST UNTIL EARLY THIS EVENING. * WIND...SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY 30 TO 40 PERCENT ACROSS THE INLAND COASTAL BEND...AND 20 TO 30 PERCENT ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
177 WWUS84 KCRP 152016 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CDT WED AUG 15 2012 TXZ239-160200- /O.EXT.KCRP.FW.W.0005.000000T0000Z-120816T0200Z/ WEBB- 316 PM CDT WED AUG 15 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY ACROSS WEBB COUNTY... * AFFECTED AREA...WEBB. * TIMING...CRITICAL FIRE WEATHER CONDITIONS OCCURRING NOW THROUGH LATE EVENING. * WIND...SOUTH TO SOUTHEAST WINDS 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...RELATIVE HUMIDITY 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ229>231-240>244-160000- /O.CON.KCRP.FW.W.0005.000000T0000Z-120816T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- 316 PM CDT WED AUG 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY SOUTH TO SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY ALONG AND WEST OF INTERSTATE 37... * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO. * TIMING...CRITICAL FIRE WEATHER CONDITIONS OCCURRING NOW THROUGH THE EARLY EVENING. * WIND...SOUTH TO SOUTHEAST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...RELATIVE HUMIDITY 30 TO 40 PERCENT ACROSS THE INLAND COASTAL BEND...AND 20 TO 30 PERCENT ACROSS THE BRUSH COUNTRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:21 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 14, 3:21 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
321 PM CDT TUE AUG 14 2012
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...DRIER AND MORE
SUBSIDENT AIR HAS MOVED INTO SOUTH TEXAS. THE DRY AIR WILL REMAIN
IN PLACE THROUGH TOMORROW...ALONG WITH THE INFLUENCE OF THE
FLATTENING UPPER LEVEL RIDGE. THEREFORE A PERSISTENT HOT AND DRY
FORECAST THROUGH THE SHORT TERM. WINDS WILL INCREASE TOMORROW
BECOMING BREEZY IN SOME AREAS. THIS WILL ALSO RESULT IN FIRE
WEATHER CONCERNS (SEE BELOW).
&&
.FIRE WEATHER...ELEVATED FIRE WEATHER CONDITIONS ONGOING THIS
AFTERNOON...WITH 20 FOOT WINDS GUSTING TO 20-25 MPH AND RH VALUES
FALLING BELOW 30 PERCENT ACROSS THE BRUSH COUNTRY AND 30-40 PERCENT
ACROSS THE COASTAL PLAINS. WINDS WILL BE SLIGHTLY STRONGER
TOMORROW...AND WITH GUSTS THAT SHOULD PUT FIRE WEATHER CONDITIONS
INTO THE CRITICAL CATEGORY FOR LOCATIONS ALONG AND WEST OF
INTERSTATE 37. FUEL DRYNESS MAPS FROM THE TEXAS FOREST SERVICE
INDICATE THIS SAME AREA...ALONG AND WEST OF I-37...IN THE DRY
CATEGORY. THEREFORE HAVE DECIDED TO HOIST A RARE AUGUST RED FLAG
WARNING.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...EARLY IN THE PERIOD HIGH
PRESSURE REMAINS IN CONTROL WITH HOT TEMPERATURES AND DRY CONDITIONS
CONTINUING. THE RIDGE WEAKENS FRIDAY INTO SATURDAY ALLOWING MOISTURE
TO INCREASE THROUGHOUT THE AREA. 700 MB TEMPS REMAIN PRETTY WARM
THROUGH FRIDAY AND WITH MOISTURE JUST BEGINNING TO STREAM IN THINK
CONVECTION WILL BE LIMITED SO HAVE BACKED OFF A BIT ON POPS IN THE
NORTHEAST ZONES. AT A MINIMUM...SHOULD SEE SEA BREEZE CONVECTION
RETURN FOR SAT/SUN PERIOD. ...AND THAT'S WHERE THINGS START TO GET
INTERESTING. PLENTY OF POTENTIAL SOLUTIONS FOR FORECAST LATE WEEKEND
INTO EARLY NEXT WEEK. NOT GOING TO SIDE ONE WAY OR THE OTHER AT THIS
POINT...WITH TOO MANY FACTORS THAT COULD CHANGE THINGS. THE GFS
MODEL HAS BEEN PERFORMING WELL FOR TROPICAL SYSTEMS SO FAR THIS
SEASON...SO CERTAINLY DON/T WANT TO ENTIRELY DISCOUNT IT. BUT THINK
TOO MANY THINGS HAVE TO HAPPEN PERFECTLY TO PUT TOO MUCH FAITH IN IT
AT THIS POINT. THE TROPICAL WAVE IN QUESTION IS THE REMNANT LOW OF
TD SEVEN...AND IS CURRENTLY EAST OF NICARAGUA. WITH A MORE SOUTHERLY
COMPONENT IN THE STEERING FLOW THE WAVE SHOULD MOVE NORTHWEST
SKIMMING HONDURAS/NICARAGUA...AND THEN LIKELY ACROSS THE YUCATAN
INTO THE GULF OF MEXICO. AT THAT POINT...STEERING AND SPEED WILL BE
BIG FACTORS IN DETERMINING WHAT HAPPENS NEXT. GFS IS ASSUMING A
SLOWER MOVEMENT ALLOWING THE WAVE...AND POSSIBLY CLOSED LOW TO GET
CAUGHT UP IN A TROUGH THAT IS PROGRESSING SOUTHWARD...BUT THEN
STRENGTHENS THE LOW ENOUGH TO BREAK OUT OF THE TROUGH AND CONTINUE A
WESTWARD PROGRESSION TOWARD THE TEXAS COAST. THINK THIS ALL LINING
UP PERFECTLY IS A STRETCH AT THIS POINT...BUT AGAIN...THE GFS HAS
BEEN DOING WELL. THE ECMWF ON THE OTHER HAND TAKES THE WAVE THROUGH
THE SOUTHWEST GULF OF MEXICO AND THEN INLAND ACROSS MEXICO MUCH MORE
QUICKLY. IT THEN PUSHES A COLD FRONT ALL THE WAY THROUGH SOUTH
TEXAS...WHICH DOESNT HAPPEN TOO OFTEN THIS TIME OF YEAR. SO BOTH
OPTIONS FOR GUIDANCE ARE ON EXTREME ENDS...SO FOR NOW...GOING PRETTY
NEUTRAL. THINK RAIN CHANCES INCREASE REGARDLESS...AS THE RIDGE
WEAKENS. TEMPS SHOULD ALSO DECREASE A BIT AT LEAST...MAYBE
MORE...WITH MORE CLOUD COVER/RAIN...AND COOLER TEMPS OFF THE
SURFACE. PLENTY OF TIME FOR THINGS TO FALL INTO PLACE AND THIS
FORECAST WILL /HOPEFULLY/ ONLY GET MORE CLEAR AS WE GO.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 100 78 98 78 / 0 10 10 10 10
VICTORIA 75 98 76 96 75 / 0 10 10 10 10
LAREDO 80 105 80 103 79 / 0 10 0 10 10
ALICE 75 102 76 101 76 / 0 10 10 10 10
ROCKPORT 80 92 81 92 80 / 0 10 10 10 10
COTULLA 76 104 76 102 75 / 0 10 0 10 10
KINGSVILLE 76 101 77 100 77 / 0 10 10 10 10
NAVY CORPUS 79 92 80 92 80 / 0 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM TO 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: DUVAL...JIM WELLS...KLEBERG...LA SALLE...
LIVE OAK...MCMULLEN...NUECES...SAN PATRICIO...WEBB.
GM...NONE.
&&
JR/76...SHORT TERM
PZ/83...LONG TERMHazardous weather outlook, Aug 14, 5:27 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CDT TUE AUG 14 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 527 AM CDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL BE BETWEEN 105 AND 109 DEGREES TODAY ACROSS THE SOUTHERN COASTAL BEND...BRUSH COUNTRY...AND RIO GRANDE PLAINS. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE GULF WATERS AND ALONG THE COASTAL BEND TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. AFTERNOON HEAT INDEX VALUES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH WEDNESDAY THROUGH FRIDAY. INCREASING SOUTHERLY WINDS ALONG WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 20 AND 35 PERCENT MAY LEAD TO AN ELEVATED WILDFIRE THREAT WEDNESDAY AND THURSDAY...MAINLY WEST OF INTERSTATE 37. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB/RG
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.